anti-depressants and sex

Discussion in 'Show Off' started by the_guy, Jan 23, 2007.

  1. the_guy

    the_guy New Member

    Joined:
    Jul 15, 2005
    Messages:
    35
    Likes Received:
    0
    So, I've had sex in the past, but I was usually somewhat drunk and I it took a while for me to get it up. I assumed I was just susceptible to "whisky-dick". Recently I had sex with a girl when we we're both sober and I had the a similiar problem. I figured it must be that I'm on an anti-depressant. I know this can happen, but the weird part is that it is not the case during masterbation. Has anyone else had the same experience? I figured if it caused ED it would for sex and masterbation, but no!
    I am wondering weather I should tell her that I am on anti-depressents. She might be put off as that could be a sign of mental instability, which I assume the ladies don't like. However, I don't want her to think that there was something wrong with her. She has a few extra pounds on her and I think she might be self-concious about that. Also, she might think its kind of odd for someone 18 to have trouble getting it up.
     
  2. Nelly Gay

    Nelly Gay New Member

    Joined:
    May 25, 2006
    Messages:
    673
    Likes Received:
    0
    Gender:
    Male
    A well known side-effect of many antidepressant drugs is erectile disfunction and/or delayed ejaculation.
    This might even out if you have been on the medication for a while.
    If it is a real problem speak to your Doctor about a change in prescriptions ....
    Prozac is notorious !
     
  3. D_Elijah_MorganWood

    D_Elijah_MorganWood New Member

    Joined:
    Jul 20, 2005
    Messages:
    5,361
    Likes Received:
    6
    Wellbutrin doesn't cause ED.
     
  4. dudepiston

    dudepiston New Member

    Joined:
    Mar 17, 2006
    Messages:
    607
    Likes Received:
    2
    Gender:
    Male
    Location:
    Indiana
    Well, different meds can cause different side-effects for different people. True, Wellbutrin doesn't *normally* cause ED.....but it might be a contributing factor in this guys' case. Best to speak to his doc about it.....
     
  5. JMeister

    JMeister Member

    Joined:
    Sep 5, 2006
    Messages:
    933
    Likes Received:
    16
    If you can masturbate with no issues it is not the Wellbutrin. It's psychological. The girl is just not pushing your buttons. You need to find someone that comes closer to the things you think about when you masturbate.
     
  6. buddy629

    buddy629 Member

    Joined:
    Dec 23, 2006
    Messages:
    516
    Albums:
    1
    Likes Received:
    36
    Gender:
    Male
    Location:
    Chicago
    I agree. If your not having ED issues when your masturbating, then it's not the medication. It's related to the situation. Find a situation, or partner, that is more like the ones you masturbate to.

    P.S. I'm a registered nurse :)

    Many anti-depressant (SSRI) medications can cause ED or delayed ejaculation. However, they all do not work the same way. It's best to continue taking the medication and discuss this with your doctor. He/she may switch you to a different medication, or add a medication. Be honest and to the point. There is nothing that you can ever tell a doctor, or a nurse, that will shock them. Take care, and keep us posted ;)
     
  7. the_guy

    the_guy New Member

    Joined:
    Jul 15, 2005
    Messages:
    35
    Likes Received:
    0
    My doctor seems to think that it is possible that it would only cause ED during sex, but it doesn't make sense to me.

    I need to know weather to tell the girl I was with about this as I was saying in the earlier post. please comment on this.
     
  8. D_Claude Hopper

    D_Claude Hopper New Member

    Joined:
    Dec 21, 2005
    Messages:
    194
    Likes Received:
    0
    OK,

    I'll attempt to answer you here as best as I can. I was in an almost exactly identical situation not too long ago. Almost to a T.

    I have to tell you that my response is only based on my experience and that I'm no substitute for a doctor.

    I'm on Lexapro now. I fortunately have no adverse sexual side effects at all from it.

    What I CAN tell you is that whatever reason you're not able to achieve/maintain an erection for intercourse is probably in your head. I say this because you say "the plumbing still works" when it comes to masturbation.

    I'm not saying anything's wrong with you're cranium. Don't take this that way. My issues revolved around my ability to trust someone intimately-THAT INTIMATELY. They were solved with time and a willing openness in my relationship and now we have the best lovemaking either of us has ever had. What I'm saying is that our brains have a lot of defense mechanisms. Maybe you just think you're ready to sleep with this woman and you're not mentally ready to do that. If you're not ready, you're not ready; whether you want to or not.

    If you love her, you could be building your first experience with her up in your mind and worried about it. Not a good combo. It's OK to care. I'll tell you this though, if you are not ready to discuss your medication with her, you probably don't have a certain trust that should be there if you're sharing yourself with someone. Trust is key. I can't tell you what to do or not to do, but building trust, and sharing it is the most important thing in being intimate with someone.

    good luck!
     
  9. punk09

    Verified Gold Member

    Joined:
    Dec 12, 2005
    Messages:
    514
    Albums:
    8
    Likes Received:
    1,617
    Gender:
    Male
    Verified:
    Photo
    i was on paxil a few years back for a short time and i almost had to pull a fucking muscle in my chest and arms in order to squirt out a load when jacking off, and coming from fucking with a condom was all but out of the question.
     
  10. gordonuk

    gordonuk Member

    Joined:
    May 11, 2006
    Messages:
    122
    Albums:
    2
    Likes Received:
    16
    Gender:
    Male
    Location:
    Manchester, Uk
    I am on Citraplex and find it takes ages to orgasm, and sometimes dont get as hard as often, its very frustrating as so used to wanking at least 4 times a day and not I am limited.
     
  11. the_guy

    the_guy New Member

    Joined:
    Jul 15, 2005
    Messages:
    35
    Likes Received:
    0
    Its not that serious. It was just on a first date and I'm not particularly interested in her. However, isn't just having a pussy in front of you enough for most men in my age group?
     
  12. HazelGod

    Gold Member

    Joined:
    Dec 11, 2006
    Messages:
    7,531
    Albums:
    1
    Likes Received:
    9
    Gender:
    Male
    Location:
    The Other Side of the Pillow
    Common myth, but largely untrue.

    While it's true that younger guys are somewhat more easily aroused in general, the notion that just seeing a flash of boob will raise a hardon is false. I can recall plenty of occasions from my teenage years where the girl was willing, but she wasn't doing much for my cock.

    YMMV...people respond to different signals. Personally, I've never gotten hard over a simple flash of flesh...I require some active participation from my partners to get the fires raging. Her just being there isn't enough. In fact, the unstated implication that I'm expected to fall and grovel in gratitude for being granted such an audience at all sorta pisses me off and tends to kill my mood. Then again, I'm a Leo...so that's really no surprise.
     
  13. D_Claude Hopper

    D_Claude Hopper New Member

    Joined:
    Dec 21, 2005
    Messages:
    194
    Likes Received:
    0
    Not necessarily. It sounds more like you were/are after more of a "fling". Maybe you're brain doesn't work that way. Besides, there are lots of other reasons your equipment might not behave the way you want it to. ie. diet, sleep, stress at work or home, or just not being in the mood. Just because society says that you have to be a raging sex machine at your age doesn't mean squat. This is the same culture that convinces 12 year old girls to act and dress like sluts.

    Seriously, if you're not that interested in her, maybe that's all it is and nothing more.
     
  14. jordanj

    jordanj New Member

    Joined:
    Aug 12, 2005
    Messages:
    597
    Albums:
    1
    Likes Received:
    3
    Gender:
    Male
    Location:
    London
    I was on Fluoxetine aka Prozac for a while last year and had trouble keeping/maintaining erections and cumming took forever even when masturbating. I was doing it to the point of almost getting sore.

    I asked my GP for help and he refused which I thought was a bit mean but there you go. He said I was young and healthy and coming to the end of my course of the tablets so I should bear with it.
     
Draft saved Draft deleted